Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 11, 2000, 6:32 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 6:32 PM CDT (23:32 UTC)
- Expired
- Sep 11, 2000, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties La Crosse County, WI, Monroe County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 3:30 PM CDT | Tornado Watch | SPC | 5 hr |
| Sep 11, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 112332
SVRLSE
WIC063-081-120030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT MON SEP 11 2000
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 730 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF CATARACT...OR ABOUT 10
MILES NORTHWEST OF SPARTA...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE...
NEAR CATARACT AT 640 PM CDT
NEAR FORT MC COY AT 645 PM CDT
LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS(. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
CONSIDINE
LAT...LON 4411 9108 4394 9102 4402 9031 4416 9030
4416 9091What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:20 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 11, 2:20 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 220 PM CDT MON SEP 11 2000 PRIMARY CONCERN...SEVERE WEATHER POTENTIAL INTO THIS EVENING. SURFACE ANALYSIS INDICATED LOW PRESSURE IN SOUTHEAST MN...MOVING ALONG FRONTAL BOUNDARY EXTENDING FROM NORTHWEST WI TO WESTERN IOWA. AIR MASS VERY MOIST AND UNSTABLE AHEAD OF THE FRONT WITH MSAS INDICATING LIFTED INDICES OF MINUS 8 AND GOOD LOW LEVEL MOISTURE CONVERGENCE. SHORT WAVE SEEN IN WATER VAPOR IMAGERY ADVANCING ACROSS THE NORTH DAKOTA/CANADIAN BORDER AS UPPER LEVEL TROUGH AMPLIFIES. 12Z MODELS INITIALIZED WELL AND AGREE THAT UPPER LEVEL TROUGH WILL MOVE RAPIDLY TOWARD THE GREAT LAKES TONIGHT...SWEEPING THE ASSOCIATED SURFACE COLD FRONT QUICKLY ACROSS THE FORECAST AREA THIS EVENING. WITH RESPECT TO DETAILS...PREFER THE ETA MODEL OVERALL...ESPECIALLY WITH DEPICTION OF QPF ASSOCIATED WITH STRONG CONVECTION THIS EVENING. ALL PARAMETERS STILL POINT TO POTENTIAL FOR SEVERE WEATHER IN THE FORECAST AREA LATE THIS AFTERNOON INTO THIS EVENING AS THE COLD FRONT MOVES THROUGH. ATMOSPHERE QUITE UNSTABLE WITH CAPES OF 3000-4000 J/KG...K AND LIFTED INDICES OF 35 TO 40 AND MINUS 8 RESPECTIVELY. IN ADDITION...STRONG UPPER LEVEL DIVERGENCE NOTED ASSOCIATED WITH 100 KNOT 300 MB JET ALONG THE U.S./CANADIAN BORDER PROVIDES LARGE SCALE ASCENT TO FUEL DEEP CONVECTION. DUE TO STEADY PACE OF COLD FRONT...STORMS EXPECTED TO MOVE ALONG RATHER QUICKLY AND EXIT THE FORECAST AREA THIS EVENING. THIS SHOULD PRECLUDE ANY POTENTIAL FOR FLASH FLOODING FOR OUR NORTH CENTRAL WI ZONES WHERE 2 TO 4 INCHES OF RAIN FELL LAST NIGHT. THEREFORE...WILL PLAN TO CANCEL FLASH FLOOD WATCH THAT WAS TO BE IN EFFECT THROUGH THIS EVENING FOR THAT AREA. WEATHER NIL NEXT SEVERAL DAYS...AS HIGH PRESSURE BUILDS IN WITH MUCH COOLER AND DRIER AIR MASS. NEXT FRONTAL BOUNDARY EXPECTED TO MOVE INTO THE AREA WEDNESDAY...BUT THIS SYSTEM SHOULD PASS THROUGH DRY AS MOISTURE WILL BE LIMITED. CURRENT FORECAST TEMPERATURES APPEAR TO BE ON TARGET BASED ON FORECAST SOUNDINGS. THIS SUPPORTS LOWS IN THE MIDDLE 40S TO MIDDLE 50S...WHILE DAYTIME HIGHS REACH THE UPPER 60S TO MIDDLE 70S NEXT COUPLE OF DAYS. .LSE...NONE. THOMPSON
In the hours before
Local storm report, Sep 11, 12:43 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM 5 E FOUNTAIN CITY WI .75 INCH HAIL
09/10/00 BUFFALO REPORTED BY THE PUBLIC.
1010 PM BELLINGER WI WIND DAMAGE
09/10/00 TAYLOR REPORTED BY SHERIFF DEPT.
SHEA
NLocal storm report, Sep 11, 4:59 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ELLENBORO WI .75 INCH HAIL
09/11/00 GRANT DIME SIZE HAIL REPORTED BY
STORM SPOTTERS AND X
EMERGENCY MANAGER.
SHEA
NLocal storm report, Sep 11, 5:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 1 N CUBA CITY WI 1.25 INCH HAIL
09/11/00 GRANT
0440 PM 4 W CUBA CITY WI 1 INCH HAIL
09/11/00 GRANT
0455 PM ELLENBORO WI .75 INCH HAIL
09/11/00 GRANT REPORTED BY SPOTTERS AND
EMERGENCY MANAGER.
0508 PM DICKEYVILLE WI 60 MPH WIND GUST
09/11/00 GRANT REPORTED BY FIRE
DEPARTMENT.
0510 PM DICKEYVILLE WI WIND DAMAGE
09/11/00 GRANT LARGE TREES DOWN.
SHEA
NLocal storm report, Sep 11, 5:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM DICKEYVILLE WI .75 INCH HAIL
09/11/00 GRANT REPORTED BY SPOTTERS.
0500 PM KIELER WI 60 MPH WIND GUST
09/11/00 GRANT
0510 PM WINONA MN 1.75 INCH HAIL
09/11/00 WINONA REPORTED BY COUNTY
EMERGENCY MANAGEMENT.
0534 PM ETTRICK WI 1.75 INCH HAIL
09/11/00 TREMPEALEAU
0545 PM 2 S ARCADIA WI l .75 INCH HAIL
09/11/00 TREMPEALEAU REPORTED ALONG COUNTY ROAD
G AND HIGHWAY 93.
SHEA
NThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 77 min |
| Sep 10, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 73 min |
| Sep 10, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Sep 10, 11:11 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 64 min |
| Sep 11, 12:52 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 53 min |
| Sep 11, 2:19 AM CDT | Flash Flood Warning | ARX | Clark, Taylor | 3 hr |
| Sep 11, 5:36 AM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 24 min |
| Sep 11, 6:26 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 34 min |
| Sep 11, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 63 min |
| Sep 11, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Sep 11, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 63 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Sep 11, 5:13 PM CDT | Tornado Warning | ARX | Grant | 32 min |
| Sep 11, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 49 min |
| Sep 11, 5:46 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 74 min |
| Sep 11, 5:56 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Sep 11, 6:01 PM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Sep 11, 6:17 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| Sep 11, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.